MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T15 DRIVER- STANDARD; SCREWDRIVER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T15 DRIVER- STANDARD; SCREWDRIVER
Model Number 03.632.055
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instrument(s) was not returned and instead the investigation will be done based on the received image(s).The image(s) was reviewed and the complaint condition for broken could not be confirmed as the image provided does not show a broken tip but one that is twisted and deformed.As the instrument(s) was not returned, an as received condition, dimensional inspection, material, or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation, no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a spinal fusion procedure on (b)(6) 2020, when the surgeon was tightening the screw of the snap-on transverse connector using a t15 standard screwdriver, the distal tip of the screwdriver broke off.Another driver was selected, and the surgery continued as planned.The generated fragments of the broken device were removed easily.The procedure was completed successfully with no delay.There was no harm to the patient.This report is for a straight tip t15 driver- standard.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
H3, h4, h6: part 03.632.055, lot 2l39649: manufacturing site: hägendorf.Release to warehouse date: november 29, 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: the returned device was examined, and the distal tip was found to be twisted and broken.The observed damage is consistent with the reported complaint condition as such the complaint condition can be confirmed.No further visual defects or deficiencies were noted.Total overall length of the driver shaft was measured and found to be not within the specification which confirms the complaint.The relevant drawings were reviewed.The complaint condition is confirmed.There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
STRAIGHT TIP T15 DRIVER- STANDARD
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10729470
Report Number2939274-2020-04807
Device Sequence Number1679455
Product Code HXX
UDI-Device Identifier10705034719115
UDI-Public(01)10705034719115
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.055
Device Catalogue Number03.632.055
Device Lot Number2L39649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0NM TORQUE LIMITING HANDLE; TI SNAP-ON TRANSCONNECTOR 47MM-62MM; 3.0NM TORQUE LIMITING HANDLE; TI SNAP-ON TRANSCONNECTOR 47MM-62MM
Patient Age73 YR
Patient Weight76